Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 22, 2006, 5:17 PM EDT for Randolph County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 5:17 PM EDT (21:17 UTC)
- Expired
- Apr 22, 2006, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 222118
SVRRAH
NCC151-222200-
/O.NEW.KRAH.SV.W.0071.060422T2117Z-060422T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ULAH...OR ABOUT 8 MILES SOUTHWEST OF
ASHEBORO...MOVING EAST AT 20 MPH. PENNY SIZED HAIL IS LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FRANKLINVILLE...
RAMSEUR...
SEAGROVE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3565 8002 3549 7991 3553 7957 3577 7959
3583 7975
$$
BADGETT1 follow-up statement
000
WWUS52 KRAH 222139
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT SAT APR 22 2006
NCC151-222200-
/O.CON.KRAH.SV.W.0071.000000T0000Z-060422T2200Z/
RANDOLPH NC-
535 PM EDT SAT APR 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RANDOLPH COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF SEAGROVE TO NEAR BADIN LAKE...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...MARTHA...SEA
GROVE...FRANKLINVILLE...RAMSEUR AND COLERIDGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3565 8002 3549 7991 3553 7957 3577 7959
3583 7975
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:30 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 22, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SAT APR 22 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY/... WIDESPREAD SHOWERS AND THUNDERSTORMS EAST OF INTERSTATE 95 WILL LIFT NORTHEAST AS THE UPPER VORT MAX ROTATES BY...LEAVING SCATTERED SHOWERS/ISOLD THUNDER THROUGH PERHAPS MIDNIGHT IN THE EAST. WILL THUS BE TAPERING POPS AND CLOUDINESS OFF GRADUALLY FROM WEST TO EAST THIS EVENING/TONIGHT. UPPER TROF OVER THE AREA SUNDAY DUE TO THE STUBBORN CUTOFF LOW OVER THE GREAT LAKES. PERTERBATIONS IN THE RESULTING NORTHWEST/WESTERLY FLOW WILL BE DRY...PERHAPS ACCOMPANIED BY MID/HIGH CLOUDINESS THROUGH MONDAY. HIGHS 80-85 AFTER MORNING LOWS 55-60. INCREASING MOISTURE AHEAD OF THE COLD FRONT TUESDAY...WILL CONTINUE SMALL POP DURING THE DAY ACROSS THE NORTHERN TIER...WITH CHANCE POPS TUE NIGHT. HIGHS AGAIN MAINLY 80-85. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... STRONG FROPA TUE NIGHT WITH UPPER TROF DIGGING DEEP DOWN THE ATLANTIC COAST. WILL HOLD OFF MAKING THE BIG DIVE INTO THE 50S PENDING CONSENSUS ON LATER RUNS. EAST-WEST ORIENTED SURFACE HIGH WITH BROAD TROF INTO LATE WEEK...WILL CONTINE DRY AND MOSTLY CLEAR INTO THE WEEKEND. HIGHS WEDNESDAY 60-65...AROUND 70 THURSDAY...70-75 FRIDAY. && .AVIATION... A WEAK TROUGH OF SURFACE LOW PRESSURE WILL DRIFT SLOWLY ACROSS CENTRAL NC WITH A SECOND TROUGH OF LOW PRESSURE ENTERING FROM THE WEST ON SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE BRIEF MVFR CONDITIONS THIS AFTERNOON TO AROUND 02Z THIS EVENING. STRATO CU WITH BASES AT 2 TO 4 THSD FEET WILL GRADUALLY CLEAR BY 04Z. LIGHT WINDS AND CLEARING SKIES WITH RESIDUAL WET GROUND CONDITIONS WILL ALLOW SOME AREAS OF FOG TO DEVELOP OVERNIGHT WITH VSBY 3 TO 5 MILES TOWARD DAYBREAK. VFR CONDITIONS SHOULD PREVAIL AFTER 13Z SUNDAY. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...MLM AVIATION...RFG
Hazardous weather outlook, Apr 22, 4:35 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 435 AM EDT SAT APR 22 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 435 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD DURING THE DAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BECOMING SEVERE. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM...IN ADDITION TO LIGHTNING...WILL BE WIND GUSTS TO 70 MPH AND HAIL TO NICKEL SIZE. THE THREAT FOR SEVERE STORMS WILL DIMINISH BY 6 PM OVER THE WESTERN PIEDMONT...AND WILL PRIMARILY BE BETWEEN 1 PM AND 8 PM OVER THE CENTRAL AND EASTERN PIEDMONT...SANDHILLS...AND COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING. DJF
In the hours before
Local storm report, Apr 22, 3:00 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 5 SW CLAYTON 35.60N 78.52W
04/22/2006 JOHNSTON NC DEPT OF HIGHWAYS
TREES DOWN NEAR JUNCTION OF HIGHWAY 5O ANS HIGHWAY 42.
&&
BSDSpecial weather statement, Apr 22, 3:21 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT SAT APR 22 2006 NCZ038-222015- DAVIDSON- 321 PM EDT SAT APR 22 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 415 PM EDT... AT 321 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 14 MILES SOUTHWEST OF LEXINGTON...OR ABOUT 6 MILES EAST OF SALISBURY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LEXINGTON... WELCOME...THOMASVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. JO
Local storm report, Apr 22, 3:38 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ROLESVILLE 35.93N 78.46W
04/22/2006 E0.88 INCH WAKE NC LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN TOWN.
&&
BSDLocal storm report, Apr 22, 3:43 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 WSW RALEIGH 35.79N 78.69W
04/22/2006 E0.88 INCH WAKE NC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED BETWEEN I-540 AND HIGHWAY 287
ON I-40.
&&
BSDSpecial weather statement, Apr 22, 3:57 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT SAT APR 22 2006 NCZ007-222030- PERSON- 357 PM EDT SAT APR 22 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON COUNTY THROUGH 430 PM EDT... AT 357 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROXBORO...BETHEL HILL. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. 04
Special weather statement, Apr 22, 4:31 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 431 PM EDT SAT APR 22 2006 NCZ083-222100- ANSON- 431 PM EDT SAT APR 22 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 500 PM EDT... AT 431 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PEACHLAND...OR ABOUT 11 MILES WEST OF WADESBORO...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ANSONVILLE. GUSTY WINDS OF 40 TO 50 MPH... AND PEA TO MARBLE SIZED HAIL WITH VERY HEAVY RAIN... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:19 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 56 min |
| Apr 22, 6:04 AM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 56 min |
| Apr 22, 12:10 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 35 min |
| Apr 22, 12:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 25 min |
| Apr 22, 12:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 41 min |
| Apr 22, 12:58 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 32 min |
| Apr 22, 1:04 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 26 min |
| Apr 22, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 33 min |
| Apr 22, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 32 min |
| Apr 22, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.